Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online
Ask a Urologist   »  

What causes blood in urine after uric acid kidney stone removal?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1995
Answered : 527 Questions
Question
Hi. It was found that I have a 1.3cm (oval shaped) uric acid kidney stone trying to come down the urinary tract and that caused severe pain and bleeding with urine. Since it was considered too big to bring down naturally, the Urologist then pushed the stone back closer to the kidney and put a stent between the kidney and the bladder to stop the stone from coming down. And I was asked to rest for a week and come back after three weeks to remove the stent and burst the stone using laser technology after the bleeding and kidney is settled. I was given Augmentin to prevent any infections.

Now 3 days after the procedure, I do not have any abdominal pain but,

1. urination is infrequent and blood still passes with the urine.
2. Also I feel the need to urinate all the time even though there is no urine to pass out which is a very uncomfortable feeling to have all the time.
3. Also I feel my stomach is feeling stuffed and constipated.

Please recommend any possible remedies and medicine to overcome the above symptoms.
Posted Fri, 15 Aug 2014 in Urinary and Bladder Problems
 
 
Answered by Dr. V. Sasanka 4 hours later
Brief Answer:
Medication like solifenacin will help

Detailed Answer:
Hi,
What your doctor has done is what most Urologists would do across the world.
Presence of minor amounts of blood should not be worrisome, but if your urine is very thick and bloody, you should see your urologist.
The presence of stent in the bladder is often a source of irritation and your symptoms are likely to come down with Alkalinization of urine.This is easily accomplished by means of taking Syrup of Citrosoda or its equivalent 3 times daily preferably diluted with water after meals.
Medicines like Flomax at 0.4 mg once daily after dinner will reduce the urgency and frequency, but if the pain or frequency persists, you can try Tab. Solifenacin 5 mg once daily (available as Vesicare). This should take care of the issue till your stone is fragmented.
You can use a mild stool softener like Lactulose syrup to ensure the digestive apparatus is back on track as well. Take plenty of fluids and avoid high calorie food for the next 2-3 weeks.
I am sure you will do well with these solutions. Let me know your progress.
Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes blood in urine after uric acid kidney stone removal? 2 hours later
Thank you for your detailed reply.

I also wish to point out that the urgent sensation to urinate and the pain that is felt during urination is not felt in the abdomen area. It is felt inside the penis (feels like somewhere in the urethra, underside). If it is the case will Solifenacin 5mg once daily or something like Roliten 2mg twice a day take care of the issue?
 
 
Answered by Dr. V. Sasanka 2 days later
Brief Answer:
Stent in position will cause discomfort

Detailed Answer:
Hi,
Flomax or Urimax once daily will help reduce the pain in the urethra. That is due to the stent, and will be gone usually after the stent is removed. Roliten will be of help for the bladder spasms and urgency.
Please let me know if you have other queries.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor